Alert archive / Oklahoma / Freeze Warnings in 2017

Freeze Warning 2, NWS Tulsa, OK

October 27, 20174 counties in Arkansas; 22 counties in Oklahoma

NWS Tulsa, OK issued this freeze warning at Oct 27, 2017, 4:00 PM CDT for 4 counties in Arkansas; 22 counties in Oklahoma. It took effect at Oct 28, 2017, 10:00 PM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 27, 2017, 4:00 PM CDT (21:00 UTC)
In effect from
Oct 28, 2017, 10:00 PM CDT
Expired
Oct 29, 2017, 10:00 AM CDT
In force
12 hr
Issued by
NWS Tulsa, OK
All 26 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2017-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2017-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

348 
WWUS74 KTSA 272100
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
400 PM CDT Fri Oct 27 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-280930-
/O.NEW.KTSA.FZ.W.0002.171029T0300Z-171029T1500Z/
/O.CON.KTSA.FZ.W.0001.171028T0300Z-171028T1500Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
400 PM CDT Fri Oct 27 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM CDT SATURDAY...
...FREEZE WARNING IN EFFECT FROM 10 PM SATURDAY TO 10 AM CDT
SUNDAY...

A Freeze Warning remains in effect from 10 PM this evening to 10
AM CDT Saturday.

The National Weather Service in Tulsa has issued a Freeze
Warning, which is in effect from 10 PM Saturday to 10 AM CDT
Sunday. 

* TEMPERATURE...Mid 20s to lower 30s early Saturday morning, and
  again early Sunday morning.

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you have plants, small trees or other tender vegetation which
could be harmed by a freeze, take the time now to protect them.
Potted plants normally left outdoors should be covered or brought
inside away from the cold. Also be sure to bring your small pets
indoors. Outdoor pets should have a warm, dry shelter with
sufficient food and fresh water.

&&

$$
5 follow-up statements
051 
WWUS74 KTSA 280756
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
256 AM CDT Sat Oct 28 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281600-
/O.CON.KTSA.FZ.W.0001.000000T0000Z-171028T1500Z/
/O.CON.KTSA.FZ.W.0002.171029T0300Z-171029T1500Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
256 AM CDT Sat Oct 28 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM CDT SUNDAY...

The National Weather Service in Tulsa has issued a Freeze
Warning, which is in effect until 10 AM Saturday and from 10 PM 
Saturday to 10 AM CDT Sunday.

* TEMPERATURE...Mid 20s to lower 30s early this morning, and 
  again early Sunday morning. 

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you have plants, small trees or other tender vegetation which
could be harmed by a freeze, take the time now to protect them.
Potted plants normally left outdoors should be covered or brought
inside away from the cold. Also be sure to bring your small pets
indoors. Outdoor pets should have a warm, dry shelter with
sufficient food and fresh water.

&&

$$
475 
WWUS74 KTSA 281508
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1008 AM CDT Sat Oct 28 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-282315-
/O.EXP.KTSA.FZ.W.0001.000000T0000Z-171028T1500Z/
/O.CON.KTSA.FZ.W.0002.171029T0300Z-171029T1500Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
1008 AM CDT Sat Oct 28 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM CDT SUNDAY...

* TEMPERATURE...Mid 20s to lower 30s early Sunday morning. 

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you have plants, small trees or other tender vegetation which
could be harmed by a freeze, take the time now to protect them.
Potted plants normally left outdoors should be covered or brought
inside away from the cold. Also be sure to bring your small pets
indoors. Outdoor pets should have a warm, dry shelter with
sufficient food and fresh water.

&&

$$
393 
WWUS74 KTSA 282109
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
409 PM CDT Sat Oct 28 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291500-
/O.CON.KTSA.FZ.W.0002.171029T0300Z-171029T1500Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
409 PM CDT Sat Oct 28 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM CDT SUNDAY...

* TEMPERATURE...Mid 20s to lower 30s from late this evening
  through early Sunday morning.

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you have plants, small trees or other tender vegetation which
could be harmed by a freeze, take the time now to protect them.
Potted plants normally left outdoors should be covered or brought
inside away from the cold. Also be sure to bring your small pets
indoors. Outdoor pets should have a warm, dry shelter with
sufficient food and fresh water.

&&

$$
874 
WWUS74 KTSA 290752
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
252 AM CDT Sun Oct 29 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291500-
/O.CON.KTSA.FZ.W.0002.000000T0000Z-171029T1500Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
252 AM CDT Sun Oct 29 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* TEMPERATURE...Mid 20s to lower 30s through early this morning. 

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you have plants, small trees or other tender vegetation which
could be harmed by a freeze, take the time now to protect them.
Potted plants normally left outdoors should be covered or brought
inside away from the cold. Also be sure to bring your small pets
indoors. Outdoor pets should have a warm, dry shelter with
sufficient food and fresh water.

&&

$$
208 
WWUS74 KTSA 291453
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
953 AM CDT Sun Oct 29 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291600-
/O.EXP.KTSA.FZ.W.0002.000000T0000Z-171029T1500Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
953 AM CDT Sun Oct 29 2017

...FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING...

Temperatures have risen above freezing across most of the area
this morning. The freeze warning will be allowed to expire at 10
AM.


$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Oct 27, 3:53 PM CDT, 7 minutes earlier.

Area forecast discussion, Oct 27, 3:53 PM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
353 PM CDT Fri Oct 27 2017

.DISCUSSION...
Northwest winds will gradually diminish overnight, allowing
temperatures to fall below freezing across all of eastern Oklahoma
and northwest Arkansas. The freeze warning will continue for
tonight, and will also issue a freeze warning for Saturday night,
as most places will once again fall below freezing. A return to
light southerly winds Saturday night signals that the lower
valleys will see their coldest readings that night, with the
relatively higher elevations not being quite as cold as they will
be tonight.

A strong warmup will take place during the day Sunday, and it is
possible that afternoon temperatures will be overachievers that
day. The warmup will be short lived however, as another cold front
will move south across the area Monday. An upper level disturbance
will traverse the area Tuesday into early Wednesday, bringing the
potential for a cold rain. The highest rain chances and amounts
will be across the southeast part of the forecast area.

A warming trend will take place Wednesday into Thursday, but yet
another cold front will drop south into the area by Thursday
afternoon, resulting in cooler temperatures by next Friday. This
last cool airmass looks to be on the shallow side, and may mix out
quickly by next weekend.

Stayed close to guidance temperatures the next couple days.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   27  54  31  67 /   0   0   0   0
FSM   31  53  31  65 /   0   0   0   0
MLC   28  54  29  67 /   0   0   0   0
BVO   24  54  23  67 /   0   0   0   0
FYV   25  47  23  60 /   0   0   0   0
BYV   26  48  27  60 /   0   0   0   0
MKO   27  52  29  66 /   0   0   0   0
MIO   25  49  28  62 /   0   0   0   0
F10   27  54  30  68 /   0   0   0   0
HHW   30  55  31  68 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Warning from 10 PM this evening to 10 AM CDT Saturday for
     OKZ049-053>076.

     Freeze Warning from 10 PM Saturday to 10 AM CDT Sunday for
     OKZ049-053>076.

AR...Freeze Warning from 10 PM this evening to 10 AM CDT Saturday for
     ARZ001-002-010-011-019-020-029.

     Freeze Warning from 10 PM Saturday to 10 AM CDT Sunday for
     ARZ001-002-010-011-019-020-029.

&&

SHORT TERM...06
LONG TERM....05

PLATE
Hazardous weather outlook, Oct 27, 12:49 PM CDT, 3 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1249 PM CDT Fri Oct 27 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1249 PM CDT Fri Oct 27 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Northerly winds will continue to diminish this afternoon, with
gusts around 20 miles per hour, before becoming light by early
this evening.

Low temperatures tonight will drop below freezing for the first
time this season across much of eastern Oklahoma and northwest
Arkansas. A hard freeze is likely for areas north of Intestate 40
which will end the growing season. Please refer to the Freeze
Warning for details.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY through THURSDAY...No Hazards.

EXTENDED DISCUSSION...
Quiet weather is expected for the next several days, with
temperatures warming back into the 60s by Sunday, as winds become
southerly. The next cold front will pass through the region on
Monday, knocking temperatures back a few degrees. The next chance
for rain will be late Tuesday into Wednesday.

weather.gov/tulsa contains additional information.

CORFIDI

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 3:16 AM CDTFreeze WarningTSABenton, Carroll, Madison, Washington31 hr

Nearby

Freeze Warnings in Oklahoma, 2017Freeze Warnings in Arkansas, 2017Every freeze warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.